Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Miami, FL

July 7, 2007Glades County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 7, 2007, 4:44 PM EDT for Glades County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2007, 4:44 PM EDT (20:44 UTC)
Expired
Jul 7, 2007, 5:30 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Glades County, FL

The radar

The Melbourne radar (KMLB), 149 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2252 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2252 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 072044
SVRMFL
FLC043-072130-
/O.NEW.KMFL.SV.W.0095.070707T2044Z-070707T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
444 PM EDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST GLADES COUNTY IN SOUTH FLORIDA.

* UNTIL 530 PM EDT

* AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  MOORE HAVEN. THIS STORM WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...

  MOORE HAVEN

  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2678 8118 2678 8096 2694 8109 2692 8120

$$

DG
1 follow-up statement
000
WWUS52 KMFL 072121
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT SAT JUL 7 2007

FLC043-072130-
/O.EXP.KMFL.SV.W.0095.000000T0000Z-070707T2130Z/
GLADES FL-
520 PM EDT SAT JUL 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST GLADES COUNTY
EXPIRES AT 530 PM EDT...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS 
WEAKENED BELOW SEVERE LEVELS. THUS...THE SEVERE THUNDERSTORM WARNING 
WILL BE ALLOWED TO EXPIRE AT 530 PM EDT.

LAT...LON 2678 8118 2678 8096 2694 8109 2692 8120

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:50 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 7, 2:50 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT SAT JUL 7 2007

.DISCUSSION...AS OF EARLY AFTERNOON...VISIBLE SATELLITE IMAGERY
AND SURFACE OBSERVATIONS SHOW THAT EAST AND WEST COAST SEA BREEZES
HAVE PUSHED INLAND. THE EAST COAST SEA BREEZE WAS ACTIVE ACROSS
THE EAST COAST METRO AREAS IN THE LATE MORNING TO EARLY AFTERNOON
HOURS BUT THIS ACTIVITY HAS SINCE WEAKENED. ELSEWHERE NUMEROUS
THUNDERSTORMS WERE DEVELOPING ALONG THE WEST COAST SEA BREEZE AND
ACROSS THE INTERIOR.

FOR THE REST OF THIS AFTERNOON AND EARLY THIS EVENING...EXPECT
SEA BREEZES TO CONTINUE INLAND. THIS SHOULD CAUSE AN INCREASE IN
ACTIVITY ACROSS INTERIOR AND NORTHERN LOCATIONS AS CONVERGENCE
INCREASES. STORMS MAY MOVE SLOWLY BEFORE PRODUCING OUTFLOW
BOUNDARIES AND MINOR ROADWAY/POOR DRAINAGE FLOODING WILL BE
POSSIBLE. EARLIER STATIONARY STORM OVER THE EAST COAST METRO AREAS
PRODUCED OVER 2.5 INCHES OF RAIN IN UNDER 40 MINUTES.

BEYOND THIS EVENING...MODELS AGREE THAT THE DEEP LAYERED RIDGE OVER THE
SOUTHWEST ATLANTIC WILL BUILD WESTWARD THROUGH TOMORROW AND THE
RIDGE AXIS WILL BUILD ACROSS SOUTH FL THIS PERIOD. THIS WILL BEGIN
A TRANSITION INTO A MORE TYPICAL GENERAL EASTERLY FLOW REGIME. ON
SUNDAY...NAM/GFS AGREE THAT DRIER MID LEVEL AIR POISED OVER THE
EASTERN BAHAMAS WILL MOVE WESTWARD AND ACROSS SOUTH FL...THOUGH
SOME MID LEVEL MOISTURE REMAINS IN PLACE ESPECIALLY NORTH OF A
GENERAL NAPLES TO PALM BEACH COUNTY LINE. NAM IS A LITTLE FURTHER
SOUTH WITH THE LINGERING MID LEVEL MOISTURE. WITH A GENERAL LIGHT
SE TRANSITIONAL FLOW IN PLACE...IT APPEARS THAT LATE MORNING/MIDDAY
SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ACROSS EAST COAST LOCATIONS
WITH THE HIGHEST AFTERNOON POPS BEING ACROSS NORTHERN INTERIOR
LOCATIONS AS SEA BREEZE PUSHES INLAND FROM THE EAST COAST. AS THE
GENERAL EASTERLY FLOW REGIME TAKES OVER AND THE DEEP LAYERED RIDGE
BUILDS OVER SOUTH FL MONDAY AND INTO MID WEEK...THE COMBINATION OF
DRIER MID LEVEL AIR AND A DOMINANT EAST COAST SEA BREEZE WILL
FAVOR INTERIOR AND WESTERN AREAS FOR THE BULK OF AFTERNOON
CONVECTION...WITH LESS COVERAGE THAN IN PREVIOUS DAYS AND POPS
RETURNING BACK TOWARDS LOWER CLIMATOLOGICAL LEVELS. WITH THE
EASTERLY FLOW...THE WARMEST READINGS WILL BE FOUND ACROSS THE
WESTERN INTERIOR AND WEST COAST...WHERE MOST AREAS COULD SEE MAX
TEMPS IN THE 94-96 DEGREE RANGE EARLY NEXT WEEK DEPENDING ON HOW
EARLY ANY CONVECTION DEVELOPS TO OFFSET DAYTIME HEATING. HEAT
INDICES COULD ALSO APPROACH 105 DURING PEAK HEATING IN THESE AREAS
DUE TO CONTINUED HIGH DEWPOINTS.

IT SHOULD BE NOTED THAT AS WE TRANSITION BACK INTO AN EASTERLY FLOW
REGIME...THE RISK FOR RIP CURRENTS WILL INCREASE AT THE ATLANTIC
BEACHES ESPECIALLY BEGINNING ON MONDAY. BEACHGOERS SHOULD BE ALERT
TO THIS POSSIBILITY AS IT HAS BEEN A WHILE SINCE WEVE BEEN IN A
FAVORABLE PATTERN FOR RIP CURRENT FORMATION.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED OVER ALL TERMINALS THROUGH THE AFTERNOON
AND EVENING HOURS. MOST OF THE CONVECTION, WHICH COULD BECOME QUITE
STRONG WILL REMAIN INLAND AWAY FROM ALL TERMINALS AND WILL DECREASE
BY THE EARLY EVENING HOURS.

&&

.MARINE...SE WINDS 10 KTS OR LESS ON SUNDAY WILL BECOME EASTERLY TO
EAST SOUTHEASTERLY MONDAY THROUGH MID WEEK WITH SPEEDS GENERALLY 10
TO 15 KNOTS AND SEAS 3 TO 4 FEET.

&&

.FIRE WEATHER...NO CONCERNS OUTSIDE OF FREQUENT LIGHTNING STRIKES
WITH ANY THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  89  78  90 / 20 30 20 20
FORT LAUDERDALE  78  90  80  90 / 20 30 20 20
MIAMI            77  90  79  90 / 20 30 20 20
NAPLES           75  92  75  94 / 20 40 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

AVIATION: GR
REST: STRASSBERG
Hazardous weather outlook, Jul 7, 4:00 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SAT JUL 7 2007

FLZ063-066>075-168-172>174-081045-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
400 PM EDT SAT JUL 7 2007

...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE LIKELY AGAIN THIS EVENING AND
EVENING...MAINLY ACROSS INTERIOR, LAKE OKEECHOBEE AND NORTHEASTERN
SECTIONS OF SOUTH FLORIDA. THERE IS A CHANCE OF THUNDERSTORMS ELSEWHERE.
FREQUENT TO EXCESSIVE...DEADLY LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL
WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE STORMS. THE
STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP
TO 40 MPH.

FLOODING: SLOW STORM MOTION AND ABUNDANT MOISTURE WILL RESULT IN
HEAVY RAINFALL WITH ANY STORMS THAT DEVELOP. THIS WILL RESULT IN PONDING
OF WATER ON POORLY DRAINED AREAS AND ROADWAYS, ESPECIALLY ACROSS
NORTHERN INTERIOR SECTIONS AND NEAR LAKE OKEECHOBEE.

TEMPERATURES: AFTERNOON TEMPERATURES IN THE MID 90S OVER THE
INTERIOR PORTIONS OF SOUTH FLORIDA ALONG WITH HIGH MOISTURE
CONTENT IN THE LOWER PORTION OF THE ATMOSPHERE WILL RESULT IN HEAT
INDICES OF AROUND 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE DEVELOPMENT OF STRONGER EASTERLY WINDS BY THE BEGINNING OF
NEXT WEEK WILL RESULT IN AN INCREASING THREAT FOR RIP CURRENTS
ALONG THE ATLANTIC COAST BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Local storm report, Jul 7, 2:03 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT SAT JUL 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND GST     MIAMI LAKES             25.91N 80.31W
07/07/2007  M60 MPH          MIAMI-DADE         FL   NWS EMPLOYEE

0110 PM     TSTM WND DMG     MIAMI LAKES             25.91N 80.31W
07/07/2007                   MIAMI-DADE         FL   NWS EMPLOYEE

            4 TO 6 INCH DIAMETER BRANCHES DOWN

&&

RADER
Special weather statement, Jul 7, 4:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
419 PM EDT SAT JUL 7 2007

FLZ063-066-067-072100-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
419 PM EDT SAT JUL 7 2007

AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER THE SOUTHERN SHORES OF
LAKE OKEECHOBEE INCLUDING THE CITY OF CLEWISTON. THESE STORMS WERE
NEARLY STATIONARY.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

DG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 4:46 AM EDTMarine Weather StatementMFL7 hr
Jul 7, 1:15 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade31 min
Jul 7, 1:19 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Jul 7, 1:19 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jul 7, 4:00 PM EDTMarine Weather StatementMFL90 min
Jul 7, 4:28 PM EDTSpecial Marine WarningMFL47 min
Jul 7, 5:11 PM EDTSpecial Marine WarningMFL89 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.